Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 12, 2016, 4:46 AM CDT for Nolan County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 4:46 AM CDT (09:46 UTC)
- Expired
- Jun 12, 2016, 7:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
966
WGUS54 KSJT 120946
FFWSJT
TXC353-121215-
/O.NEW.KSJT.FF.W.0023.160612T0946Z-160612T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
446 AM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NOLAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 715 AM CDT
* AT 444 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER SWEETWATER. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN IN ONE HOUR JUST WEST AND OVER SWEETWATER. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SWEETWATER...ROSCOE...LAKE SWEETWATER AND CAMP BOOTHE OAKS.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
IH 20 FRONTAGE ROADS CROSSING PLUM CREEK...
IH 20 FRONTAGE ROADS CROSSING SWEETWATER CREEK...
IH 20 FRONTAGE ROADS CROSSING TOWN CREEK...
IH 20 FRONTAGE ROADS CROSSING BITTER CREEK...
FM 2035 CROSSING BITTER CREEK...
BITTERCREEK CROSSING BITTER CREEK...
COUNTY ROAD 229 CROSSING COTTONWOOD CREEK...
CROSSINGS ALONG COUNTY ROAD 226...
COUNTY ROAD 108 CROSSING KILDOOGAN CREEK AND
COUNTY ROAD 143 CROSSING IDLEWILD CREEK.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3252 10020 3237 10019 3235 10054 3252 10054
$$
MKDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:54 AM CDT, 52 minutes earlier.
Area forecast discussion, Jun 12, 3:54 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 354 AM CDT SUN JUN 12 2016 .SHORT TERM... (Today and tonight) MCS in the Permian Basin and Big Country was developing southeast into the Concho Valley early this morning. HRRR seems to have the best handle on the storm complex, which pushes it through much of West Central Texas this morning. Thus, there are higher pops than indicated by most of the other models. The main threat is locally heavy rainfall. Midland received 2.37 inches of rainfall between 1 and 3 AM, but anticipate rainfall amounts less than 1 inch as the storm complex weakens and dissipates this morning. MUCAPES are around 2000 J/KG so a few strong storms are possible. Rain chances this afternoon should be lower with morning convection stabilizing the atmosphere. Kept a slight chance of afternoon showers and thunderstorms in however, allowing for some recovery. Morning showers will keep temperatures down slightly, but anticipate a quick recovery, with partly cloudy skies this afternoon. Temperatures should rise to highs in the lower 90s. Tonight, continued a slight chance of showers and thunderstorms in the Big County, associated with a weak upper low. Otherwise dry conditions expected as an upper ridge strengthens over the region. 04 .LONG TERM... (Monday through Saturday) We'll be under the influence of shortwave ridging aloft through much of the day Monday in advance of a progressive shortwave trough moving east across the Southern Rockies. This trough will lift northeast into the Plains Monday night into Tuesday as a stronger trough spins over the PacNW. Despite the ridging aloft, we anticipate the potential for a few diurnal showers and thunderstorms over west Texas Monday through Wednesday. These storms will largely remain to the west of the CWA over the Permian Basin, but weak, westerly steering winds may allow some of this convection to move into the far western portion of the area during the late afternoon and evening hours. PoPs are mainly confined to areas west of a San Angelo to Abilene line Monday and Tuesday, but do extend slightly farther east into the CWA on Wednesday. That said, a significant majority of the area will remain hot and dry each day with generally partly cloudy skies. The low-level thermal ridge will build east with time over the upcoming work-week. The upper-level ridge will be building over the Four Corners later in the week, building northeast into the Central Plains. This should promote generally hot and dry weather for Thursday and Friday, with steadily climbing temperatures. Temps at 850mb are progged to warm a few degrees through Friday, with the GFS the warmest at a balmy 30C. The ECMWF is a bit more reasonable, with 850mb temps in the ballpark of 27C.With adiabatic low-level lapse rates, that could mean the difference between highs of 97F vs 103F. It's worth noting that the GEFS 850mb temperature anomalies for this period are on the order of 4 standard deviations above the norm, or in the top 1% of climatology. The NAEFS anomalies aren't quite as impressive, although still in the top 10%. Either way, we're looking at the warmest temperatures so far this year. Given the anomalously moist soil and evapotranspiration from abundant vegetation, we are siding toward the cooler side of guidance, keeping max temperatures under the century mark for the most part. We may have a few locations hit triple digits later this week, but most of the area should see highs in the mid to upper 90s. Low temperatures will follow suit, largely remaining in the low to mid 70s. By the weekend, there is a little less certainty in the forecast. With the ridge centered over the Central High Plains, both the ECMWF and GFS are indicating a wave approaching West Central TX from the northeast over the weekend. This could result in a weak back-door cold front over the weekend and slightly cooler temperatures. This could also reintroduce rain chances, but for now, confidence is low enough to leave the forecast dry for all but the southeast portion of the CWA (on Saturday). The models also indicate a tropical wave moving into the Bay of Campeche over the weekend, but the position of the mid-level ridge likely means this system will move east into Mexico and shouldn't be a player in our neck of the woods. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 91 74 95 76 / 50 20 10 10 San Angelo 92 74 96 75 / 50 5 10 10 Junction 91 75 94 76 / 20 10 10 10 && .SJT Watches/Warnings/Advisories... None. && 04/25
Hazardous weather outlook, Jun 11, 2:28 PM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT SAT JUN 11 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 228 PM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS ARE BRIEF GUSTY WINDS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DEVELOPING...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR TUESDAY. IF THUNDERSTORMS DO DEVELOP...THE MAIN THREATS WILL BE BRIEF GUSTY WINDS AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 30 min |
| Jun 11, 7:23 PM CDT | Special Weather Statement | SJT | Throckmorton | 52 min |
| Jun 11, 7:48 PM CDT | Areal Flood Advisory | SJT | Shackelford, Throckmorton | 3 hr |
| Jun 11, 8:00 PM CDT | Areal Flood Advisory | SJT | Jones | 3 hr |
| Jun 11, 8:15 PM CDT | Special Weather Statement | SJT | Stephens | 45 min |
| Jun 12, 3:28 AM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Sterling | 2 hr |
| Jun 12, 5:17 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Runnels, Tom Green | 118 min |
| Jun 12, 5:24 AM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 111 min |
| Jun 12, 5:39 AM CDT | Areal Flood Advisory | SJT | Crockett, Schleicher, Sutton | 111 min |
| Jun 12, 7:25 AM CDT | Areal Flood Advisory | SJT | Concho, Kimble, McCulloch, Menard, Sutton | 110 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.